MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS/SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS/SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT66LTPD0
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.There have been no previously reported complaints for packaging lot 5402975 or purchased catheter component lot {652582} and port component lots (5402985) for similar issues.The recent angiodynamics complaint report was reviewed for the smartport product family and the failure mode "patient infection." no adverse trend was indicated.The port which was removed from the patient was discarded at (b)(6) hospital.The angiodynamics bio-sterility manager has reviewed the sterile load records for the reported port lot and confirmed that no abnormalities were noted regarding the sterility processing and that the appropriate procedures were followed.While the exact cause of the infection experienced by the patient is unable to be determined, all records indicate that the angiodynamics smart port was manufactured and sterilized according to specification and there is no reason to believe the condition of the port as it was received at the hospital would have caused or contributed to the reported infection.(pr21961).
 
Event or Problem Description
Angiodynamics was notified through a letter from a patient that they experienced a bacterial infection after a smartport was implanted in their chest on (b)(6) 2019 at imaging healthcare specialists in ca.The patient was admitted to (b)(6) hospital on (b)(6) 2019 and the port was removed after two sets of blood cultures were drawn an were positive for coliform bacterial.Dna screen was positive for klebsiella.Patient had been undergoing frequent infusion therapy for chronic lyme disease, consisting of ozone, glutathione, heavy metals and other alternative therapies.Port had been accessed twice, most recently on (b)(6) for oxone infusion, at which time he developed severe rigors, low-grade fever.

Brand Name
ANGIODYNAMICS/SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8518307
Report Number1317056-2019-00055
Device Sequence Number1515349
Product Code LJT
UDI-Device IdentifierH787CT66LTPD0
UDI-PublicH787CT66LTPD0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberH787CT66LTPD0
Device Lot Number5402975
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR